Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 10, 2013, 4:20 AM MST. It took effect at Feb 10, 2013, 9:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2013, 4:20 AM MST (11:20 UTC)
- In effect from
- Feb 10, 2013, 9:00 AM MST
- Expired
- Feb 10, 2013, 4:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
148 WWUS75 KABQ 101120 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 420 AM MST SUN FEB 10 2013 ...STRONG WINDS OVER EAST CENTRAL NEW MEXICO... .THE STORM THAT BROUGHT HIGH WINDS ON SATURDAY IS LIFTING NORTHEAST OUT OF NEW MEXICO. HOWEVER...WINDS WILL REMAIN STRONG TODAY OVER PORTIONS OF EAST CENTRAL NEW MEXICO. NMZ523-533-102300- /O.NEW.KABQ.WI.Y.0005.130210T1600Z-130210T2300Z/ CENTRAL HIGHLANDS-GUADALUPE COUNTY- 420 AM MST SUN FEB 10 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST THIS AFTERNOON. * LOCATION...THE CENTRAL HIGHLANDS AND GUADALUPE COUNTY. * WINDS...WEST TO SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE QUICKLY THIS MORNING AND CONTINUE STRONG THROUGH MID AFTERNOON BEFORE DIMINISHING. * VISIBILITY...OCCASIONALLY REDUCED TO 3 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT U.S. HIGHWAYS 285 AND 84. TRAVEL OF HIGH PROFILE VEHICLES WILL BE ESPECIALLY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 40
1 follow-up statement
931 WWUS75 KABQ 102300 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 PM MST SUN FEB 10 2013 NMZ523-533-110000- /O.EXP.KABQ.WI.Y.0005.000000T0000Z-130210T2300Z/ CENTRAL HIGHLANDS-GUADALUPE COUNTY- 400 PM MST SUN FEB 10 2013 ...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... WIND SPEEDS ARE EXPECTED TO REMAIN BELOW HAZARDOUS THRESHOLDS...THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 10, 3:26 AM MST, 54 minutes earlier.
Area forecast discussion, Feb 10, 3:26 AM MST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 326 AM MST SUN FEB 10 2013 .DISCUSSION... AN ACTIVE AND CHILLY WEATHER PATTERN TO CONTINUE. STORM NUMBER ONE LIFTING NE OUT OF NM. CYCLONIC FLOW THOUGH WILL KEEP LIGHT SNOW GOING OVER NW AND NC HIGH TERRAIN TODAY. SECOND STORM DROPPING S OUT OF NRN ROCKIES WILL BEGIN TO IMPACT THE AREA LATE TONIGHT AND CONTINUE THROUGH MON NIGHT. THIS CREATES AN INTERESTING DILEMMA REGARDING WHAT TO DO WITH THE WINTER WEATHER HIGHLIGHTS. HAVE DECIDED TO EXTEND CURRENT WARNINGS AND ADVISORIES THROUGH MON NIGHT EMPHASIZING BULK OF ADDITIONAL SNOW WILL BE LATE TON OR MON INTO MON NIGHT. WILL ALSO ISSUE WINTER STORM WATCH FOR E SLOPES OF SANGRES AND THE RATON RIDGE...JOHNSON MESA ZONES FOR MON THROUGH TUE. ALMOST JUST WENT AHEAD WITH A WARNING IN THESE AREAS AS SNOW HAS BEEN FALLING IN ANGEL FIRE ALL NIGHT. HOPING IT LETS UP TODAY AS INFLUENCE FROM FIRST STORM WANES. WILL LIKELY NEED ADVISORIES FOR NE NM FOR LATER MON THROUGH TUE AS GOOD UPSLOPE FLOW DEVELOPS BEHIND ANOTHER BACK DOOR COLD FRONT. WED WILL BE DRY AND MILDER BUT THIS WILL BE SHORT LIVED AS ANOTHER UPPER LEVEL SYSTEM AND SURFACE COLD FRONT ARRIVES FROM THE NW. THIS SYSTEM LOOKING A BIT MORE LIKE A GLANCING BLOW NOW ON THE GFS IN TERMS OF THE SNOW POTENTIAL...BUT EUROPEAN MORE BULLISH. WILL KEEP ISOL TO SCT POPS IN THE NC AND NE ZONES FOR THU THROUGH FRI WITH A COOL DOWN IN THE E. DRY AND MILDER NEXT WEEKEND. CHJ && .FIRE WEATHER... PERIODS OF SNOW WILL CONTINUE TODAY AND TONIGHT ACROSS THE NORTHERN AND WESTERN MOUNTAINS...AND THE NORTHERN AND WESTERN VALLEYS AND PLATEAUS...AS A SECOND STORM SYSTEM DIVES SOUTHWARD THROUGH UT INTO AZ. ACCUMULATIONS WILL GENERALLY REMAIN LIGHT TODAY AND TONIGHT. THERE WILL BE SOME LINGERING WIND CONCERNS EAST OF THE CENTRAL MOUNTAINS TODAY AS THE SURFACE PRESSURE GRADIENT GRADUALLY WEAKENS IN RESPONSE TO A DEEP SURFACE LOW EXITING THE REGION TO THE NORTHEAST. WIND GUSTS SHOULD PEAK NEAR 50 MPH FROM LATE MORNING THROUGH THE EARLY AFTERNOON IN EASTERN TORRANCE AND GUADALUPE COUNTIES. ON THE EAST CENTRAL PLAINS...HUMIDITIES MAY BRIEFLY DROP LOW ENOUGH FOR AN HOUR OR SO OF CRITICAL FIRE WEATHER CONDITIONS. PRECIPITATION WILL INCREASE IN COVERAGE AND INTENSITY ACROSS THE FORECAST AREA MONDAY AND MONDAY NIGHT AS THE STORM SYSTEM CENTERED OVER AZ EJECTS EASTWARD WITH A CLOSED UPPER LOW CROSSING NORTHERN AND CENTRAL NEW MEXICO. A COLD FRONT WILL DROP SOUTHWARD THROUGH THE STATE LATE MONDAY AND MONDAY NIGHT...AND EASTERLY UPSLOPE FLOW WILL DEVELOP ACROSS THE NORTHEAST QUARTER OF THE STATE. ACCUMULATING SNOW IN WRAP AROUND PRECIPITATION SHOULD CONTINUE THROUGH TUESDAY MORNING ACROSS THE NORTHEAST...AS PRECIPITATION ENDS ELSEWHERE. THE POTENTIAL EXISTS FOR AROUND A FOOT OF NEW SNOW IN THE NORTHERN MOUNTAINS...WITH A FEW TO SEVERAL INCHES ACROSS THE WESTERN AND CENTRAL MOUNTAINS...UPPER RIO GRANDE VALLEY...NORTHWEST PLATEAU AND NORTHEASTERN AREAS. LIGHTER AMOUNTS CURRENTLY LOOK POSSIBLE IN THE MIDDLE RIO GRANDE VALLEY AND ACROSS THE EAST CENTRAL PLAINS...DEPENDING ON THE PRECISE TRACK OF THE UPPER LOW. TUESDAY WILL BE THE COLDEST DAY OF THE WEEK AS THE UPPER LOW EXITS EASTWARD...WITH HIGH TEMPERATURES DROPPING 10 TO 16 DEGREES BELOW NORMAL. POOR VENTILATION WILL BECOME WIDESPREAD IN THE WAKE OF THE SYSTEM WEDNESDAY. AN EXCEPTION WILL BE SOUTHERN PARTS OF THE EAST CENTRAL PLAINS...WHERE VENTILATION WILL REMAIN GOOD. AFTER BRIEFLY WARMER BUT STILL BELOW NORMAL TEMPERATURES WEDNESDAY...READINGS MAY FALL AGAIN THURSDAY AND FRIDAY IF AN UPPER LEVEL TROUGH CAN DROP SOUTHWARD OVER THE STATE ALONG THE FRONT RANGE OF THE ROCKIES AS DEPICTED BY THE LATEST ECMWF AND PREVIOUS GFS MODEL RUNS. THE LATEST GFS AND CANADIAN MODELS DEPICT THE TROUGH SHUNTING EASTWARD WITHOUT DEVELOPING MUCH PRECIP OVER NM. IF THE ECMWF IS RIGHT...THE SYSTEM COULD PRODUCE A DECENT EASTERLY UPSLOPE FLOW EVENT ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. 44 && .AVIATION... 06Z TAF CYCLE LOCAL MAINLY MVFR CIGS/VSBYS IN SHSN OBSCURING MTS CONTINUING OVER WESTERN/NORTHERN NEW MEXICO THROUGH 12Z. WHILE UPPER LOW CENTERED OVER EASTERN CO AT 06Z WILL LIFT NORTHEAST OVERNIGHT...BROAD TROUGH OVER THE CENTRAL AND SOUTHERN ROCKIES WILL PERSIST WITH OCCASIONALLY GUSTY WEST WINDS TO AROUND 35 KT AS SURFACE LOW REMAINS CENTERED JUST TO THE NORTHEAST OF NEW MEXICO. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 34 20 34 11 / 30 50 50 10 DULCE........................... 28 9 31 2 / 40 60 70 40 CUBA............................ 32 12 31 6 / 40 50 60 50 GALLUP.......................... 33 15 32 5 / 30 50 50 20 EL MORRO........................ 33 10 31 4 / 20 40 60 30 GRANTS.......................... 34 14 34 8 / 10 20 40 30 QUEMADO......................... 36 17 35 12 / 10 20 40 30 GLENWOOD........................ 42 16 44 12 / 5 10 40 20 CHAMA........................... 25 8 25 0 / 60 70 80 50 LOS ALAMOS...................... 35 18 34 14 / 30 30 50 40 PECOS........................... 35 17 34 13 / 10 20 40 40 CERRO/QUESTA.................... 33 6 31 4 / 20 40 50 50 RED RIVER....................... 23 2 22 -2 / 30 60 70 70 ANGEL FIRE...................... 26 -2 24 -8 / 30 50 60 60 TAOS............................ 34 8 32 4 / 20 30 50 40 MORA............................ 35 13 31 11 / 10 20 50 50 ESPANOLA........................ 38 16 38 12 / 5 20 40 20 SANTA FE........................ 36 19 35 14 / 10 20 40 30 SANTA FE AIRPORT................ 39 16 38 15 / 5 20 40 30 ALBUQUERQUE FOOTHILLS........... 42 23 40 21 / 5 10 30 30 ALBUQUERQUE HEIGHTS............. 43 24 42 22 / 5 5 30 20 ALBUQUERQUE VALLEY.............. 44 21 43 20 / 5 5 20 20 ALBUQUERQUE WEST MESA........... 43 23 41 21 / 5 10 30 20 LOS LUNAS....................... 44 19 44 18 / 5 5 20 20 RIO RANCHO...................... 42 22 40 21 / 5 10 30 20 SOCORRO......................... 46 20 47 21 / 5 5 10 10 SANDIA PARK/CEDAR CREST......... 37 17 38 15 / 5 10 40 50 TIJERAS......................... 38 19 39 17 / 5 10 40 40 MORIARTY/ESTANCIA............... 39 12 40 11 / 5 10 20 40 CLINES CORNERS.................. 39 16 39 15 / 5 10 30 40 GRAN QUIVIRA.................... 39 16 41 17 / 5 5 20 30 CARRIZOZO....................... 44 19 46 19 / 5 5 5 20 RUIDOSO......................... 40 22 41 19 / 5 5 5 20 CAPULIN......................... 41 15 32 13 / 5 10 40 70 RATON........................... 45 12 32 12 / 5 10 40 50 SPRINGER........................ 46 12 34 13 / 5 10 30 40 LAS VEGAS....................... 42 12 32 12 / 5 10 30 40 CLAYTON......................... 47 15 35 17 / 5 5 10 50 ROY............................. 45 18 36 18 / 5 5 20 50 CONCHAS......................... 49 18 44 21 / 0 5 10 30 SANTA ROSA...................... 48 18 46 21 / 5 5 5 30 TUCUMCARI....................... 54 18 47 22 / 0 5 5 30 CLOVIS.......................... 52 22 51 24 / 0 5 5 20 PORTALES........................ 53 21 52 23 / 0 5 5 20 FORT SUMNER..................... 54 22 52 25 / 0 5 5 20 ROSWELL......................... 63 24 62 28 / 0 5 5 10 PICACHO......................... 54 21 53 23 / 0 5 5 10 ELK............................. 52 21 51 21 / 0 5 5 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ523-533. WINTER STORM WARNING UNTIL 6 AM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ502-503-510-512>514. WINTER WEATHER ADVISORY UNTIL 6 AM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ501-504>506-511-516. WINTER STORM WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT FOR THE FOLLOWING ZONES...NMZ515-527. && 40
Hazardous weather outlook, Feb 9, 6:00 AM MST, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST SAT FEB 9 2013 NMZ501>540-101300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MST SAT FEB 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STORM MOVING IN FROM THE WEST WILL BRING STRONG TO HIGH WINDS TO THE SOUTH AND EAST TODAY...WITH POTENTIALLY DAMAGING WIND OVER THE SOUTH CENTRAL MOUNTAINS WHERE GUSTS TO 70 MPH ARE POSSIBLE BETWEEN ROUGHLY NOON TO 7 PM MST. A RED FLAG WARNING IS IN EFFECT FOR THE EAST CENTRAL PLAINS FROM 11 AM TO 6 PM MST. MEANWHILE SNOW WILL BEGIN OVER THE NORTHWEST HIGH TERRAIN TODAY AND CONTINUE TONIGHT. VARIOUS WINTER WEATHER ADVISORIES AND WINTER STORM WARNING ARE IN EFFECT OVER THE WEST AND NORTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW WILL TEND TO DIMINISH SUNDAY ACROSS THE NORTHWEST. IT WILL BE BREEZY TO WINDY IN THE EAST WITH A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS POSSIBLE OVER THE EAST CENTRAL PLAINS. ANOTHER STORM WILL DROP SOUTH INTO NEW MEXICO EARLY NEXT WEEK WITH SNOW AND COLDER TEMPERATURES LIKELY. A THIRD STORM COULD BRING EVEN MORE SNOW AND COLD AIR FOR THE END OF NEXT WEEK. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 4:01 AM MST | Winter Storm Watch | ABQ | 35 hr |
Nearby
Wind Advisories in New Mexico, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.